U.S. doctors online nowAsk doctors free
A 32-year-old member asked:

What to do if i have headaches for a week after quitting nicotine?

1 doctor answer2 doctors weighed in
Dr. Alan Wartenberg
A Verified Doctoranswered
A US doctor answeredLearn more
Treat the symptoms: and STAY QUIT. Headaches are not unusual with tobacco cessation. You can just use whatever medication you generally use for headache (aspirin or tylenol (acetaminophen) or motrin are usually fine unless you have ulcers or liver disease). You can also use nicotine replacement therapies like nicotine lozenges or a patch if they are really troublesome, and taper down on those over 6-8 weeks or so. Cessation program

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 31-year-old member asked:

Can you give me advice with headaches for a week after quitting nicotine?

1 doctor answer1 doctor weighed in
Dr. Alan Wartenberg
A Verified Doctoranswered
A US doctor answeredLearn more
Tylenol (acetaminophen) or ibuprofen: Headaches are common with smoking cessation, and a number of things can help. Use of nicotine replacement therapy (patches, lozenges, gum) can reduce withdrawal symptoms like headache. If you want to avoid that, just treat the headache - plain (325 mg) tylenol, (acetaminophen) two every 4-6 hours, or Ibuprofen 200 mg every 4-6 hours will help. Lying down with a cool compress can work too, and there are herbals.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 23, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.